Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Vertigo attack with weakness in legs & waist, thigh pain, swelling in fingers. Lipid profile & BP normal. Diagnosed with cervical spondylosis & verigo. Vertigo treatment?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am a male 66yrs of age from Navi Mumbai India . I take Tenalol D-50 SR and Losar5o for BP regulation and tonact10 for Cholastoral control . With this my lipid profile and BP are normal . I walk everyday for 40 mins do not drink or smoke and am careful with diet ( vegitaian ) and regularly practice breathing yoga exercises.
I was diagonosed cervical spondylosis about 6years ago consequent to vertigo problem for some time .
Recently I had an attack of vertigo while on my morning walk while I was trying to speedup my walk on a walking track which is circular . My GP told me that it is because of spondylosis . I have ruled out cardiac insuffincy . However I have now realised that this vertigo attack was accompanied with weakness in legs and waist region and i have been having pain in my right thigh if I try to squat for last few months .
In addition I found that my middle fingure of right hand had some swelling and pain on the middle joint which disappeared with SR Diclofenac tablets for a couple of days . This also helped me overcome loss of confidence with my balance which I suffered for 8 days after the vertigo attack .
Is my vertigo due to some nerve pinching in the lumber region ? how to treat it ?
Posted Mon, 21 May 2012 in General Health
Answered by Dr. Praveen Tayal 55 minutes later
Thanks for posting your query.
The weakness in legs and waist with pain in the right thigh might be due to a pinched nerve in the lumbar region. The vertigo is only caused by cervical spondylosis and not by a pinched nerve in the lumbar region. The association of vertigo with the pain is just a co incidence.
For a diagnosis, you need to have an MRI of your lumbosacral spine to know the type and extent of the problem. Most of the times there are age related degenerative changes in the spine which can be taken care of by pain killers, muscle relaxants, methylcobalamin supplements and adequate physiotherapy.
You can consult your orthopedician who will guide you further regarding investigations and treatment after a clinical examination.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Vertigo attack with weakness in legs & waist, thigh pain, swelling in fingers. Lipid profile & BP normal. Diagnosed with cervical spondylosis & verigo. Vertigo treatment? 11 hours later
Thank you very much for the prompt reply to my question . I am satisfied with the answer and am planning to go to my orthopedician .
However if you do not mind would you care to reflect on my observation ( stated in my question) that I got relief from the imbalance / vertigo like symptoms on taking Voveran SR 100 ( Diclofenec tabs) twice daily for 2 days . Does this indicate some thing like incipient rheumatic arthritis which in a state of aggravation might have caused the vertigo attack?
Answered by Dr. Praveen Tayal 3 hours later
Thanks for writing again.
At your age, osteoarthritis is a more likely possibility. Taking an anti inflammatory like Voveran is likely to help your symptoms by reducing the inflammation around the joint thus reducing the nerve irritation causing vertigo.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor